Cutaneous adverse drug reactions during chemotherapy: consider non-antineoplastic drugs

    loading  Checking for direct PDF access through Ovid

Abstract

Cutaneous adverse drug reactions (CADR) during chemotherapy are not rare, but difficult to manage. Case 1, a 49-year-old man was treated with 5-fluorouracil, irinotecan, and oxaliplatin for a pancreatic tumour. He developed a generalized urticaria during his seventh course of chemotherapy. 2 months later, skin tests determined a granisetron allergy with an ondansetron cross-reaction. Substituting the anti-emetic allowed continuation of the chemotherapy. Case 2, a 44-year-old woman, having recurring breast cancer that was treated with doxorubicin, and docetaxel developed a maculo-papular rash (MPR) the day after the first chemotherapy treatment. 2 weeks later, skin tests determined a corticosteroid class A allergy. Using a class C corticosteroid, no other reaction occurred. Case 3, a 44-year-old woman, having breast cancer treated with 5-fluorouracil, cyclophosphamide, and epirubicin developed an MPR after the second chemotherapy treatment. 12 days later, skin tests showed a granisetron allergy. Using alizapride, chemotherapy was continued with no further reaction. CADR necessitate a thorough investigation, modified according to the patient's chemotherapy treatment chronology and precautions while testing the molecules. Tests are rarely carried out, however, these tests allow for continuation of effective chemotherapy once the responsible agent has been determined. The 3 cases reported underline the role of complementary treatment and the necessity to test those molecules.

Related Topics

    loading  Loading Related Articles